AF Association

Normal for post ablation?

Just over one week post ablation and am feeling battered. Two days post-op I had AF according to Kardia for one hour. I have had two more episodes since then. A few bad headaches are happening too. Lots of rapid feelings in my chest at times and weird in throat. Only on Xarelto 20 mg for AF. EP has stopped flecainide and digoxin altogether. I have a checkup on Dec. 8 with EP. Does this sound like anyone else's experiences for cryoablation? It's hard to find solid information for normal happenings post ablation. Trying my best not to worry.

9 Replies
oldestnewest

Everyone’s experience differs even the same person on subsequent ablations but it is very normal. However many EPs keep you on the anti-arrthymic and/or beta blockers for 3 months after to help the heart whilst it heals so speak to your medics and tell them and see what they advise but don’t worry. Take care it can be an anxious time.

Jo

1 like
Reply

Well I am one week out myself but went from 100 mg of flecanide to 50mg post procedure . I too check my HR and rhythm with my Kardia app but have you sent the afib episodes to your EP ??

No instructions were given to you for breakthrough afib ?

If you haven't called the EP office yet I would . Mine gave me his cell phone and has called and texted to check in with me , hum .

You know your body the best and if your not comfortable with how you feel reach out to your EP

One day at a time

Good luck

Reply

I don't recall specific instructions for breakthrough afib. I was told that I would feel `things' in my chest. I have not shared the app printouts with the EP; trying to be a good patient and not be trouble. It seems like Ep's have different protocols too; mine said no more flecanide and digoxin but others continue with meds post ablation. Which is best? Who knows for sure? I will see my GP tomorrow and get their input. Thanks for your reply.

Reply

Hi

I had cryoablation in July and experienced same feelings

Lots of headaches funny feelings in throat and chest

I too was taken off beta blockers but remained on anti coagulant

I am now 4 months post ablation and starting to feel like my old self

Give it time I am sure you will be fine

I have just been discharged by Ep st Barts and now trying to resume normal Life

Give it time and try to stay positive

Good luck with recovery

Debbie

1 like
Reply

Good to hear your comments that life can and does get better post op. I saw my GP today and showed my Kardia prints of AF. She sent them to the EP (we're in the country 3 hours from a big city) and she shared his advice to resume taking digoxin and flecainide for the next month. I'm not happy to take them again but the body does feel better when it is silent in the chest instead of a storm always brewing. I will give it time and try to see that light at the end of a long tunnel. Thanks again.

1 like
Reply

The headaches will go after a few more day, very common. The throat is because you will have had a TOE down your throat which can cause irritation and often acid reflux and a dry cough which may last for a few weeks. These should also disappear given time. (Write to BobD on things you would like to have known).

It is common to have some bumps and lumps and high heart rate whilst your heart heals, it has been through quite a lot. The healing period takes up to 12 weeks but the higher HR make take much longer to settle, I think mine was 9-12 months before it was consistently at what was normal for me.

As others have said, many EPs continue some meds to aid the heart not get back into the habit of misbehaving for the period of the healing.

One day at a time.

Best wishes.

3 likes
Reply

Thanks for your reply. Encouraging words! It certainly would be good for a manual on surviving an ablation with a minimum of worry. I will send my list to BobD.

Reply

Agree with everything that has been said. In my case, I was asked to continue Flecainide (2 x 50mg) for 6 months until my first review which was 6 months after the procedure. No idea why, I guess EP's have different ideas and all their patients are different too!!

All the issues you raise are very common, but unfortunately, these are often not mentioned prior to being discharged, hence the value of BobD's paper. I was prescribed one of the 'prozols for four weeks although my throat didn't seem too sore. Of course, talk to your GP, but unless you know that he/she is well versed in matters AF, your questions would be better put to your EP or an Arrythmia Nurse attached to the hospital if thats possible. Most important is to try not worrying as it will take some time before things settle. Your heart has taken a bit of a bashing and it's only when the bruising in your groin has completely disappeared that you can assume your heart is healing too but doing nothing for at least 2 weeks is a good rule to follow......best of luck and please keep us informed of progress.....John

2 likes
Reply

Hello Buttercup. I think I'm going to stop reading too much into Healthunlocked. Things are starting to worry me. I had an ablation 3 years ago. I see my EP every 3 months and also have an Implantable loop recorder fitted and yet I still take Bisoprolol 5mg. Maybe low, don't know, although my heart rate is mainly in the 50s and still goes into the low 100s. I've had angina for longer than AF, maybe the reason? Could it be worry about nothing? Dave

Reply

You may also like...